I have been prescribed a short term course of prednisone for a hip injury. Every time I take the prednisone I quickly become so sleepy that I am forced to nap, despite also being on my regular narcolepsy med that is extremely successful in keeping me alert and awake. I was told prednisone usually has the effect of “hyperness”. Has anyone experienced it causing the opposite effect (sleepiness) when taken by a narcoleptic?
Prednisone is a pretty powerful steroid. My experiences in one year I was on that 10-12 times. Each time I reacted differently. When I had pneumonia and on "P" I was knocked for a loop, resting face down on a bed for 2 weeks, once when I had it I felt like I was "18", then there were the bad times and it was not good to be on it.
I don't know if this helps.
Thankfully you will only be on it a short while.
PS: I had pneumonia 3 times in one year....and in the hospital one of the times...
I used to take it for bad sinus infections before I had surgery. I don't think it made me sleepy. Another side effect can be euphoria, and I didn't get that either. I'll bet somebody else out there got sleepy...great question and I'm curious too. I have a sister to who gets opposite effects from medicines.
Yes, when I think about it, any OTC med that is labeled “non-drowsy” does make me feel extra drowsy. Since I finished the short course of prednisone, now I feel back to normal.